| | Can antibiotics weaken the immune system?
Ok, I'll make this quick. I was on a course of Penicillin VK (500mg 2x a day for 10 days) both before and shortly after my tooth extraction so that's 20 days worth of antibiotics right there. Before this, I was feeling great (except for an infected tooth of course).
Then I started to develop a UTI with epididymitis, sore testicles and prostatitis so I was given Sulfameth/Trimeth for five days and then switched to Cipro (500mg 2x a day for 20 days). After the course of Cipro, I went on it for another 5 days and then switched to Doxycycline which I took for 5 days. Then, I caught a bug that was going around my area (everyone had it) and developed a VERY sore throat and was put on Azithromycin ("Z-Pak") for 5 day and Methylprednisolone (a steroid) for 6 days. I am still on these two prescriptions and planned to stop taking anything once I was done with them.
However, now my UTI is back again and I have prostatitis along with concentrated, darkish-yellow urine and some slight burning. Oh, sure, I could just "pop another antibiotic" but where does it all end and could all of this have been brought on by taking these antibiotics in the first place?. I don't have AIDS or anything and all my tests have come back negative and believe me, I've been tested for everything under the sun.
The other thing is, with all of these antibiotics I've been on and the fact that sometimes I did not finish them completely or was switched in the middle of taking them, is there a slight risk that my immune system or resistance could be down and if so, what can I do about this besides taking a multi-vitamine?. Is there anything special I should do to give myself a boost and should I wait until after this last course of antibiotics are finished or start trying to boost my immune system right away?. I don't like popping all these pills (but I don't like being sick either).
Thank's a bunch!
[This message has been edited by jimbrown (edited 05-11-2003).]